Hi, I have taken effexor before but it was such a very long time ago and not for very long as it didn't suit me so I don't really remember the withdrawals as I was on mega doses of tranquillizers too. Buuuuut, I have read many times on this forum that you must wean off slowly....again WEAN OFF SLOWLY if you want to be successful. I'm sure someone is going to give you some great advice. Also why are you not asking your doctor about this? Anyway, best of luck, be careful.
I have been taking Effexor XR 150mg for 9 years. I don't consider myself addicted to it. With my doctors help I am withdrawing, and I am now into my 8th month of doing this. I have had no bad days at all. When I stopped cold turkey once before I had many withdrawal symptoms, but this time, as I am doing it so very slowly, I have been great. Really well. No withdrawal symptoms at all - honestly.
Firstly it was my doctor's idea to come off it, and I have seen her regularly, the last time was today. I am now at the tail end of withdrawal, but I don't care how long it takes. The longer you are on it, the longer the withdrawal should be. Think a year in your case. Talk to your doctor and get their help. You will be OK if you don't withdraw too fast.
I started taking Effexor in 1997. -150 mg I slowly went off it in 2010 because i was feeling very good. After 10 months, I needed it again.
The withdrawl was ok for me because I did it VERY slow. Good luck with it. I just need to caution you-----are you sure you want to stop it completely? My suggestion would be drop it to 75 or 37.5 and see how you do on it. Life throws all things at us at any time.....best to be prepared !
I was the same. I was feeling good and withdrew from 150mg Effexor XR, but stopped abruptly. I was really well for a year, but I needed it again too.
Yesterday my doctor said to see how I go. She said I will know if the depression has returned, and if I feel I need to go back on anti depressants. As withdrawals can feel same as depression, we have to give it time after we stop. Withdrawal symptoms will come on pretty quickly after we stop, depression rather slower. We will know ourselves what is happening, as you and I did. Your suggestion to wonder502 is a good one.
I took myself off it once again February and by the early summer realized how much I needed it. I started back on it last week. The clear head is back but anxiety remains a problem. Its so important for people to understand issues that may arise once you come off it. Life throws curve balls at you. Next time I think of getting off it - if there is a next time- I will reduce it only.
I found that Effexor did wonders for my life long very severe depression, but I always had a low level anxiety about everything and nothing. Then there were times when I suddenly had extreme anxiety for absolutely no reason at all. It was definitely a chemical thing, not related to my life at all. Since a stroke caused a seizure-like condition, I had to take Klonopin to be able to sleep. Klonopin is also an anti-anxiety medication. What a total change in my outlook! No anxiety at all anymore. I have been on the lowest dose of it, 0.5 mg of Klonopin, for the past 5 years with no need to increase it at all. Yes, it is a dependence kind of medication, but I am so happy that I am taking it. I will need to be on it for the rest of my life due to the uncontrollable jerking condition. So you might want to consider it.